PSA profile after RT + ADT? - Prostate Cancer N...

Prostate Cancer Network

3,765 members2,163 posts

PSA profile after RT + ADT?

Vynbal profile image

This is a slight variation on YearoftheCow's recent question. I had 6 months ADT (Orgovyx) along with PBT last year. While on ADT, my T and PSA were both undetectable. PBT ended in August, ADT in November, and my T recovered within 6 weeks. PSA has been rising (seemingly linearly) over these 6 months to 0.5 Presumably, at some point the PSA recovery (from restarting T) curve should intersect the PSA dropoff curve (from prostate cell death due to radiation) and the PSA should plateau and then reduce asymptotically to Nadir. Any thoughts as to what timing I should expect to see this plateau? Or should I see a different behaviour?

3 Replies

Trying to predict patterns for the individual case is an exercise in futility. Be patient.

Your Testosterone recovery was excellent, ten times better than mine, which is going up very, very slowly. My thought is everyone is different - probably your T recovery is increasing your PSA somewhat; so perhaps what you should do is enjoy life with good testosterone and worry about the specs later. They're going to do what they're going to do. I know that's not much help

Vynbal, I agree ... every guy is different. I had 30 days of bicalutamide and 2 Zoladex hormone injections designed to lower my T level to make the planned 25 EBRT sessions the most effective. My PSA dropped from 18.6 to <0.02, or undetectable and my testosterone (T) level equally became undetectable.

My 6 three-monthly hormone injections went from September 2019 until January 2021. My 5-a-week, 5-week EBRT was performed in April-May 2020. The Side Effects (SEs) that I experienced from the ADT+radiation included hot flashes, arthritic hands, breast enlargement, and fatigue, fatigue, fatigue. Two years after my last rad session and 16 months after my last hormone injection and I still have these same SEs, although not nearly as severe as previously. Unrelated, but i also suffer from RLS (Restless Leg Syndrome). My last blood-work on May 12 showed that my T level has returned to its level before the ADT/radiation. With a rise in my T level, there was a concomitant increase in my PSA, a double to 0.04. Not surprising given the increase in T and still well below any concern level. So, the bottom line is, hang in there and let your body do its thing.

Bob in Toronto

You may also like...